Alert archive / Wyoming / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 59, NWS Cheyenne, WY

June 15, 2013Laramie County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 15, 2013, 5:23 PM MDT for Laramie County, Wyoming. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2013, 5:23 PM MDT (23:23 UTC)
Expired
Jun 15, 2013, 6:15 PM MDT
In force
52 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 33 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 2:34 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-510 J/kg
Mixed-layer LCL
1430 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-71 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

367 
WUUS55 KCYS 152323
SVRCYS
WYC021-160015-
/O.NEW.KCYS.SV.W.0059.130615T2323Z-130616T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
523 PM MDT SAT JUN 15 2013

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING...

* UNTIL 615 PM MDT

* AT 520 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HILLSDALE...
  AND MOVING EAST AT 35 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...TRAINED WEATHER SPOTTERS.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  HILLSDALE AND BURNS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
CHEYENNE.

&&

LAT...LON 4132 10428 4104 10439 4123 10465 4134 10458
TIME...MOT...LOC 2323Z 284DEG 32KT 4125 10452

HAIL...1.00IN
WIND...60MPH

$$

CLAYCOMB
1 follow-up statement
744 
WWUS55 KCYS 152354
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
554 PM MDT SAT JUN 15 2013

WYC021-160004-
/O.CAN.KCYS.SV.W.0059.000000T0000Z-130616T0015Z/
LARAMIE WY-
554 PM MDT SAT JUN 15 2013

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LARAMIE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM THIS EVENING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

LAT...LON 4132 10428 4104 10439 4123 10465 4134 10458
TIME...MOT...LOC 2354Z 284DEG 32KT 4118 10416

$$

CLAYCOMB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:03 PM MDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jun 15, 3:03 PM MDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
303 PM MDT SAT JUN 15 2013

.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 303 PM MDT SAT JUN 15 2013

A BIT OF CONVECTION FIRING OVER THE SOUTHERN LARAMIE RANGE AT THIS
TIME BUT NOT HOLDING TOGETHER MUCH AS IT LEAVES THE MTNS. THIS
LIKELY A RESULT OF SOME CAPPING CONTINUING OVER THE PLAINS. STILL
MAY SEE SOME ISOLATED CONVECTION THIS EVENING OVER THE PLAINS
THOUGH LACK OF SIG FORCING WILL HINDER IT. ANY THAT DO ORGANIZE
COULD GET QUITE STRONG OR SEVERE OVER THE FAR SOUTHERN PARTS OF
THE AREA. ACTIVITY SHOULD END/MOVE OUT BY MID EVENING WITH MAINLY
CLEARS SKIES FOR THE REST OF THE NIGHT. ANOTHER ROUND OF SHOWERS
AND STORMS LOOKING A BIT BETTER FOR SUNDAY AND MONDAY AS UPPER
IMPULSES TRAVERSE THE REGION PROVIDING A BIT MORE LIFT. ACTIVITY
SHOULD ALSO BE AIDED BY A SECONDARY PUSH OF COOLER AIR DOWN THE
HIGH PLAINS WHICH WILL INCREASE SHEAR.  DECENT INSTABILITY SHOULD
ALSO EXIST MAINLY OVER THE PANHANDLE. LITTLE CHANGE IN THE WEATHER
OTHERWISE AS UPPER RIDGE TO THE WEST MOVES LITTLE THROUGH MONDAY.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 303 PM MDT SAT JUN 15 2013

LONG TERM LOOKS TO BE A COMMON PATTERN SEEN DURING PAST SEVERAL
WEEKS WITH MOISTURE AND INSTABILITY AXIS IN PANHANDLE. SFC FLOW
WILL SHIFT LITTLE MORE SOUTH ON TUE AND INCREASE WITH SW FLOW
ALOFT. STILL CHC FOR CONVECTION FROM LARAMIE RANGE EAST INTO
PANHANDLE WITH BETTER CHANCE OF RAIN WITH DEEPER THETA-E RIDGE
PROFILE. BY WED LARGE UPPER LOW OVER PACIFIC NW WILL SHIFT FARTHER
INLAND AND INCREASE SW FLOW ALOFT. THIS WILL INCREASE DRYING
ACROSS WESTERN CWA AND SHIFT DEEPER MOISTURE/INSTABILITY BACK INTO
NE PANHANDLE. WITH MORE WEST TO SOUTHWEST FLOW INFLUENCE INTO
SATURDAY...WILL KEEP BEST CHC OF CONVECTION INTO PANHANDLE. TEMPS
WILL WARM WED THROUGH SATURDAY 5-10 DEG ABOVE NORMAL AS +15C TO
+19C 700MB TEMPS SHIFT OVER THE CWA. SLA

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY MORNING)
ISSUED AT 303 PM MDT SAT JUN 15 2013

SMALL AREA OF MVFR CIGS WILL AFFECT THE KSNY AREA INTO EARLY THIS
AFTERNOON BEFORE RISING TO LOW SIDE OF VFR WHILE BREAKING UP.  VFR
ELSEWHERE TODAY.  A FEW SHOWERS AND TSTMS SHOULD DEVELOP OVER THE
LARAMIE RANGE THIS AFTERNOON AND MOVE E OR ESE INTO THIS EVENING
AFFECTING MOSTLY THAT AREA FROM KCYS TO KSNY WITH ASSOCIATED BRIEF
MVFR CIGS AND GUSTY WINDS.  MAINLY VFR ALL TERMINALS LATER THIS
EVENING THROUGH TONIGHT THOUGH PATCHY MVFR CIGS COULD RETURN TO THE
SRN PANHANDLE LATER TONIGHT.

&&

.FIRE WEATHER...
ISSUED AT 303 PM MDT SAT JUN 15 2013

NO BIG CONCERNS ANTICIPATED OVER THE NEXT FEW DAYS WITH FUELS
REMAINING NON-CRITICAL FOR THE TIME BEING. AFTERNOON RELATIVE
HUMIDITIES WILL CONTINUE TO BE LOW OVER WESTERN DISTRICTS ALONG
WITH SOME BREEZINESS AT TIMES. WIDELY SCATTERED MAINLY LATE DAY
SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM MAINLY THE LARAMIE
RANGES EASTWARD ACROSS THE PLAINS BUT DRY LIGHTNING NOT EXPECTED
TO BE MUCH OF A PROBLEM AS DECENT RAINFALL SHOULD FALL FROM MOST
OF THE ACTIVITY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...RE
LONG TERM...SLA
AVIATION...RE
FIRE WEATHER...RE
Hazardous weather outlook, Jun 15, 10:37 AM MDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1037 AM MDT SAT JUN 15 2013

NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119-
161215-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
1037 AM MDT SAT JUN 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS SHOULD INITIATE OVER THE LARAMIE
RANGE THIS AFTERNOON AND THEN MOVE EAST-SOUTHEAST ACROSS THE EASTERN
PLAINS OF SOUTHEAST WYOMING INTO THE WESTERN NEBRASKA PANHANDLE LATE
THIS AFTERNOON AND EVENING. A FEW STORMS COULD BECOME STRONG WITH
HAIL AND STRONG DOWNBURST WINDS POSSIBLE MAINLY NEAR AND SOUTH OF
THE INTERSTATE 80 CORRIDOR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG STORMS WILL ALSO BE POSSIBLE ON SUNDAY AFTERNOON AND
EVENING. AN ACTIVE WEATHER PATTERN WILL PERSIST THROUGH THE
MIDDLE OF THE WEEK WITH DAILY CHANCES FOR SHOWERS AND STORMS OVER
THE HIGH PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ104-105-109>115-161215-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
1037 AM MDT SAT JUN 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS ARE EXPECTED ON SUNDAY AFTERNOON AND
EVENING. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Jun 15, 4:24 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
424 PM MDT SAT JUN 15 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             11 NNW CHEYENNE         41.29N 104.87W
06/15/2013  E0.50 INCH       LARAMIE            WY   COCORAHS

            AVERAGE WAS 1/4 INCH. NO DAMAGE. DURATION WAS 4 MINUTES.

&&

DDEAL
Special weather statement, Jun 15, 4:24 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
424 PM MDT SAT JUN 15 2013

WYZ118-119-152330-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...CHEYENNE...BURNS...CARPENTER...ALBIN...
PINE BLUFFS
424 PM MDT SAT JUN 15 2013

...GUSTY OUTFLOW WINDS FROM THUNDERSTORMS NORTH OF CHEYENNE...

THROUGH 530 PM...EXPECT NORTHEAST WINDS FROM AN OUTFLOW BOUNDARY
TO MOVE INTO THE CHEYENNE...CARPENTER AND EVENTUALLY THE PINE
BLUFFS AREA. THESE WINDS ARE FROM THE THUNDERSTORMS JUST NORTHEAST
OF CHEYENNE THAT ARE MOVING EAST AT 25 MPH. NORTHEAST WINDS
GUSTING UP TO 40 MPH ARE POSSIBLE THROUGH 530 PM.
Special weather statement, Jun 15, 4:31 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
431 PM MDT SAT JUN 15 2013

WYZ118-119-152315-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-
431 PM MDT SAT JUN 15 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LARAMIE COUNTY UNTIL
515 PM MDT...

AT 429 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HILLSDALE...OR 14 MILES EAST OF CHEYENNE...
MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HILLSDALE...
  BURNS...
  CARPENTER...

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 372 AND
399.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4114 10464 4129 10466 4123 10406 4099 10421
      4099 10434
TIME...MOT...LOC 2231Z 290DEG 23KT 4119 10452

CLAYCOMB
Local storm report, Jun 15, 5:02 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
502 PM MDT SAT JUN 15 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             15 ENE CHEYENNE         41.23N 104.53W
06/15/2013  E1.00 INCH       LARAMIE            WY   TRAINED SPOTTER

            HILLSDALE NORTHEAST OF CHEYENNE.

&&

GCLAYCOM
Local storm report, Jun 15, 5:03 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
503 PM MDT SAT JUN 15 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     HAIL             10 N CHEYENNE           41.29N 104.79W
06/15/2013  E1.00 INCH       LARAMIE            WY   NWS EMPLOYEE

            NICKELS TO QUARTERS

&&

GCLAYCOM
Local storm report, Jun 15, 5:05 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
505 PM MDT SAT JUN 15 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             11 NNW CHEYENNE         41.29N 104.87W
06/15/2013  E1.75 INCH       LARAMIE            WY   COCORAHS

            AVERAGE SIZE WAS 1.25. DURATION 6 MINUTES. MINOR LEAF
            DAMAGE.

&&

DDEAL

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 8:08 PM MDTSpecial Weather StatementCYSPlatte52 min
Jun 14, 8:54 PM MDTSpecial Weather StatementCYSLaramie51 min
Jun 14, 8:56 PM MDTSpecial Weather StatementCYSLaramie64 min
Jun 14, 9:09 PM MDTSpecial Weather StatementCYSPlatte51 min
Jun 14, 10:16 PM MDTSpecial Weather StatementCYSAlbany44 min
Jun 14, 10:25 PM MDTAreal Flood AdvisoryCYSAlbany, Laramie, Platte4 hr
Jun 14, 10:29 PM MDTSevere Thunderstorm WarningCYSAlbany, Laramie46 min
Jun 14, 11:05 PM MDTSevere Thunderstorm WarningCYSAlbany, Laramie, Platte40 min
Jun 14, 11:42 PM MDTSevere Thunderstorm WarningCYSAlbany, Laramie48 min
Jun 14, 11:57 PM MDTSpecial Weather StatementCYSLaramie48 min
Jun 15, 12:22 AM MDTSpecial Weather StatementCYSLaramie38 min
Jun 15, 3:22 PM MDTSpecial Weather StatementCYSLaramie53 min
Jun 15, 4:31 PM MDTSpecial Weather StatementCYSLaramie44 min
Jun 15, 4:44 PM MDTSevere Thunderstorm WarningCYSLaramie46 min
Jun 15, 4:57 PM MDTSevere Thunderstorm WarningCYSLaramie48 min
Jun 15, 5:21 PM MDTSevere Thunderstorm WarningCYSLaramie39 min
Jun 15, 5:59 PM MDTSevere Thunderstorm WarningCYSLaramie46 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.